Medical Specialty >> Psychiatry

Doctors Lounge - Psychiatry Answers

Back to Psychiatry Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/24/2017.

Forum Name: Psychiatric Topics

Question: Drug Interaction of Relacore with Bipolar medication?


 montanamary57 - Sun Apr 01, 2007 10:33 pm

I visited with a friend today who on medication for manic depressive (bi-polar?) - her condition was, at one time, so severe that she underwent shock treatments. She was very excitable today and she kept trying to give me things from her home (clothes, knick knacks, etc.) She mentioned that she had recently lost some weight due to Weight Watchers and Relacore. I am worried about Relacore interacting with whatever kind of manic depression medication she might be on. Should I try to get ahold of her spouse and tell him that I am concerned? She is 52 years old.
 Dr. K. Eisele - Thu Apr 05, 2007 11:44 pm

User avatar montanamary:

You are very right to be concerned! I would definitely contact her spouse and share your concerns. For our readers, I'd like to point out what you noticed that is so "telling" of a return of symptoms:

1) very excitable
2) trying to give things away
3) recent change, discontinuation, or addition of a medicine

Other signs could be:
1) very irritable
2) unexpected spending of large sums of money
3) increased risk-taking behavior
4) decreased need for sleep
5) increased goal-directed activity (often occurs in conjunction with #4)
5) possibly hallucinations (hearing and seeing things that/who are not present), delusions (fixed false beliefs)

Your friend is very fortunate to have someone who is so observant and willing to help![/list]

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us